Why do I feel so tired?

Is this a sympton of depression or is it a side affect of medication. Im only on 10mg of citalopram per day.

I have been keeping my depression under control by regular exercise, ( I go to the gym 3 times a week), having me time, listening to music and sensible diet. However, the tiredness is really taking over. Im loosing all energy, motivation and have no pleasure in anything.

Does anyone else have this? How do I live with it?

16 Replies

oldestnewest
  • Hello

    Tiredness can be a symptom of depression, I do not know how old you are it would seem that the 10mg dose is not that high. So it will because of the depression and you will need to try and keep your mood up.therefore you really need to keep your interests on the top burner. The dose of 10mg will generally take the edge of the Depression that you are suffering from.

    If you feel that you are getting worse, discuss with your GP,

    Of course I do not know what else you are taking and that will need to be taken into consideration.

    Remember I am not a Doctor, all advice need to come from there.

    If you decide to come back to this site you will get support and advice from an active site

    Good Luck

    BOB

  • Hi Bob,

    Thanks for that . I thought that the tiredness might be to do with the depression it is something I havent really felt before.

    I have used this site for about 2 years ( on on off). I have had depression for several years.

    I have various strategies like exercise, hobbies, music to try and keep my mood up.

    I just have to keep going.

    David

  • Hello Golfer

    If the tiredness, is getting to bad it will need to be looked into.

    Keep a hold

    BOB

  • I don't think 10mg does any harm or even any good to be honest. I felt no change whatsoever on that dose. Tiredness is a symptom of depression, though, and for many that feeling of just not being able to drag yourself out of bed is the first sign that something's 'not right'. It could also be a sign of lots of other things - I'm a bit anaemic and sometimes that completely wipes me out. Your GP can do a FBC to check for thyroid function and stuff like that.

  • Go back to your doc. S/he can check out any other reason for tiredness, but yep, depression makes you tired

  • Hi, yes I am in a similar position, sleeping 10+ hours a night, struggling to wake in the morning and yawning all day. I am also on 10mg citalopram but will not increase the dose as that can be a never-ending spiral to more and anyway I don't like the side effects. There can be lots of reasons - pre-diabetic insulin resistance which can accompany eating too much carbohydrate/sugars, thyroid problems and other medical problems as well as stress and depression. I would try to keep a diary, of food, lifestyle, mood etc and see whether there are any links. Also you will have that to take to the GP if you are not able to see how to improve things yourself. I'm about to see my GP and now have some idea that my tiredness is linked to not processing insuling production well enough due to an addiction to the sugars in fresh fruit and juice which I graze on in the evenings! Good luck, let me know how you get on. Suex

  • Hi Golfer15 I'm on 10mg citropram and have been for 5 weeks I don't feel tired on them in fact the opposite I agree with other members on the site it could be a side effect of your depression. I would go back to your doctor you may need medication changed. Take care. X

  • I was on 20mg of Citalopram but this didn't seem to do anything to lift me out of the depression and I was extremely tired and unmotivated all the time. Increased to 30mg about a month ago and what a difference - don't seem so down in the dumps all the time and feel much more positive in general and have more energy! Hope it lasts though!! It may be worth speaking to your doctor about increasing your dosage.

  • I often feel tired. My sleep is up the left and all over the place. I can sleep the day through. If I exercise I tend to sleep better. Shock out the leaflet with your medication as it can tell you if tiredness is a side effect.

  • In 2012 I had huge periods of feeling very tired - I assumed it was depression but then I had a fall at the end of the year and had to have an operation in hospital - broken ankle - the bloods there showed that I had the start of a B12 deficiency. I now have regular injections but they only last for a couple of months before the tiredness comes back ... so as others have said - think it is time to go back to the doctor and ask them to look at your bloods

  • Remembered after i'd turned off the computer - if the tiredness is worse in the morning it is probably the depression - if it gets worse as the day goes on then it is likely to be something else but either way I would recommend going to see the gp

  • Hi

    I am on citalopram and am always tired, I have put it down to depression and my meds as I keep yawning all day even if I've had 8+ hours sleep. I have found exercising helps, for a start I had no energy or , motivation to go but am definately now seeing an improvement.

    Jules x

  • Honestly its time to go back to the gp, and 10 is only the starting dose. sign of depression. You deserve a quality of life

    kind regards

    Linda

  • Hello Golfer15

    I've been taking 10 mg Citalopram for several years but still feel so tired. It definitely is a symptom of depression. There are days when I find it very difficult to get out of bed and my work is suffering from periods of absence. I don't think I've worked a full week in several months. I haven't tried an exercise programme so thank you for the tip. I'm also taking medication for an underactive thyroid so please get yours checked by your GP. Also taking vitamin B helps so may be give that a try too. There are some good books on the market - Mindfulness for dummies is good.

    It's good to have something to look forward to too...even if just a small thing and not too far in the future so it feels within reach. It helps with feeling hopeless.

    Please if you still feel tired and low go back to your GP and ask for more tests and support. Perhaps a CBT therapist could help.

    Take care x

  • Thanks for everyones response to this. It seems like a visit to the gp is a good idea. I dont want to increase the medication as I have been on 20mg before and didnt like the side effects. I will discuss this with my gp. She is good but she just says you just do what you want. She says it is my my choice. This is good but I also need advice.

    I go to the gym and have 'me' time so I am trying to control my moods. I just have to overcome this tiredness.

    David

  • I'm thinking that it sounds as though you feel some despair and that trying to keep the depression under control is a way of avoiding those worse feelings. I wonder whether having some talking therapy or counselling would enable you to express how badly you would feel if you felt nothing you did would enable you to control the depression. Often being able to share the worst feelings is a positive step towards getting better! Suex

You may also like...